MAUDE Adverse Event Report: STRYKER SPINE-US AVS PL SPACER INSERTER 8-9 STRAIGHT-SIZE MARKED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVS PL SPACER INSERTER 8-9 STRAIGHT-SIZE MARKED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48350951L
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with neurological symptoms was revised approximately 2.5 years post-operatively to address two migrated tritanium posterior lumbar cages (addressed in pi (b)(4)).While attempting to remove the two lumbar cages with an avs spacer inserter, both cages fractured and the inserter deformed intra-operatively.The fractured components of the cages were explanted, however the rest of the cages remained implanted.The cage surfaces were smoothed and decompression was successfully completed to alleviate the neurological symptoms.This report captures the inserter.
 
Event or Problem Description
It was reported that a patient with neurological symptoms was revised approximately 2.5 years post-operatively to address two migrated tritanium posterior lumbar cages (addressed in pi 3784790).While attempting to remove the two lumbar cages with an avs spacer inserter, both cages fractured and the inserter deformed intra-operatively.The fractured components of the cages were explanted, however the rest of the cages remained implanted.The cage surfaces were smoothed and decompression was successfully completed to alleviate the neurological symptoms.This report captures the inserter.
 
Additional Manufacturer Narrative
Additional data: d4, d9, h3, h4 corrected data: g1 h6 coding has been updated to reflect investigation conclusion.

Brand Name
AVS PL SPACER INSERTER 8-9 STRAIGHT-SIZE MARKED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
matthew kelleher
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key20747613
Report Number0009617544-2024-00182
Device Sequence Number8648917
Product Code LXH
UDI-Device Identifier07613327276817
UDI-Public(01)07613327276817(11)190724(10)195576
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48350951L
Device Lot Number195576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian